Aa
A
A
A
Close
Thyroid Cancer / Nodules & Hyperthyroidism Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Allergic to all thyroid medication?

41 yr old female; pap carc dx 2/12; thyroid removed 3/12; rai 7/12.  After rai, began taking 100 mg compounded levo. Took medication successfully for 1 year. 6/13 stopped med to go hypo to check thyroglobulin levels.  When I went back on med, same rx, I became extremely hyper & also developed what I call the shakes to the medicine. I would take med in am & by evening, I would have internal shaking in my head, neck & chest. Tried to alter dose, went hypo but still had shakes.tried new batch of compound w/same shakes. Eventually went on to compounded Cytomel 20 mcg 2x per day where I seemed to do much better. By Feb/Mar of this year though when I picked up my next rx of Cytomel (which I had been on since December), I developed sleep disturbance every night & significant chest pain & also the feeling of just being buzzed or over medicated (tsh was normal). Stopped Cytomel & began taking another compounded Levo the shakes came back and it was my whole body--in addition to shakes, I had muscle twitches in feet & legs. Stopped levo, started Tirosint 88mcg. I seemed to have a little bit of the shakes for the first 3 days or so of the med but then it seemed to quell.  I did develop significant scalp pain & left ear pain. Then on my fourth week taking it, I developed itching on my face and arms and I think a hive or two also. I stopped taking that & am now taking WP Thyroid.I started at 16.25 mg for 2 days I raised to 32.5 on the third day and then 48.75 on the fourth day (my dr wants me to take 78.25 mcg in total). I found when I took the 48.75 I developed itching on the head again. In addition, my ankles swelled a little and face felt hot or flush. I backed off and took 32.5 today-felt chest tightness but no itching.32.5 not enough to keep tsh low. So worried I can't take thyroid meds. (I do have a lot of intolerance to foods and certain meds) does this seem familiar? what could it be? endo wants to send me to naturopath.
1 Responses
97953 tn?1440865392
MEDICAL PROFESSIONAL
would work with an allergist to sort this out - usually the tirosint is a good choice in these cases.  I haven't had consistent success with (and thus don't use) compounded T4 or T3.  You certainly need thyroid medication and I have not seen a case where it is not possible to find a solution - but sometimes this takes quite a bit of time and needs exploration into other causes/contributors.
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child